Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 94, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2004, 5:26 PM CDT for Eastland County, Erath County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2004, 5:26 PM CDT (22:26 UTC)
- Expired
- Apr 30, 2004, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Eastland County, TX, Erath County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 10.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:11 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 30, 3:11 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CDT FRI APR 30 2004 .DISCUSSION... SEVERE WEATHER...IN THE WEST AT THE PRESENT TIME...WILL SPREAD EAST ACROSS THE CWA TONIGHT...AND TURN INTO A HEAVY RAIN EVENT. FLOOD WATCH ISSUED FOR THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS FOR TONIGHT AS HEAVY RAINS WILL COVER AREAS ALREADY SATURATED FROM LAST WEEKS RAINS. THE RAINS WILL END SATURDAY OVER ALL BUT THE SOUTHEAST AFTER A COLD FRONTAL PASSAGE. THIS IS A COLD AIRMASS FOR EARLY MAY AND TEMPS WILL BE IN THE 40S BY SUNDAY MORNING OVER MOST OF NORTH TEXAS. TEMPS WILL BEGIN TO RISE WITH THE NEW WEEK AS HIGH PRESSURE BUILDS AND THE ATMOSPHERE DRIES. THE REMAINDER OF THE WEEK SHOULD BE RAIN FREE WITH MORE SEASONAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 55 61 48 70 / 100 70 0 0 WACO, TX 61 66 49 72 / 80 80 0 0 PARIS, TX 58 62 49 70 / 100 70 0 0 DENTON, TX 53 61 47 70 / 100 70 0 0 MCKINNEY, TX 56 61 48 70 / 100 70 0 0 DALLAS, TX 56 62 48 71 / 100 70 0 0 TERRELL, TX 61 63 49 71 / 100 70 0 0 CORSICANA, TX 62 67 49 71 / 80 80 0 0 TEMPLE, TX 62 68 49 72 / 70 80 30 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 700 AM CDT SATURDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>146...TXZ156>157... TXZ159. TORNADO WATCH UNTIL 900 PM CDT FRIDAY FOR ZONES TXC085...TXC097... TXC113...TXC121...TXC133...TXC139...TXC143...TXC147...TXC181... TXC221...TXC237...TXC251...TXC337...TXC363...TXC367...TXC429... TXC439...TXC497...TXC503. && 42
Hazardous weather outlook, Apr 30, 3:25 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT FRI APR 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 325 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE NORTHWEST HALF OF NORTH TEXAS THROUGH TONIGHT. THE MODERATE RISK AREA IS NORTHWEST OF A GOLDTHWAITE...HILLSBORO...PARIS LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH TEXAS FOR TONIGHT. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. AS THE COLD FRONT MOVES SOUTHWARD THROUGH NORTH TEXAS TONIGHT...THE THREAT OF FLOODING WILL INCREASE...WITH WIDESPREAD AMOUNTS BETWEEN ONE AND THREE INCHES EXPECTED...AND ISOLATED THREE TO FIVE INCH AMOUNTS POSSIBLE. A FLOOD WATCH HAS BEEN ISSUED FOR THE NORTHWEST HALF OF NORTH TEXAS NORTH OF A LAMPASAS...WACO...ATHENS LINE. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS AREAWIDE SATURDAY...AND A CHANCE OF THUNDERSTORMS ACROSS THE SOUTH SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND LIGHTNING WILL ALSO PRESENT WEATHER HAZARDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING FOR AREAS WEST OF INTERSTATE 35. SPOTTER ACTIVATION MAY BE NECESSARY ACROSS ALL OF NORTH TEXAS TONIGHT. ROBBINS
In the hours before
Local storm report, Apr 30, 3:56 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0355 PM HAIL 4 S BRECKENRIDGE 32.70N 98.91W
04/30/2004 1.00 INCH STEPHENS TX LAW ENFORCEMENT
QUARTER HAIL 4 MILES SOUTH OF BRECKENRIDGELocal storm report, Apr 30, 4:09 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
409 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0409 PM HAIL GRAHAM 33.10N 98.58W
04/30/2004 0.88 INCH YOUNG TX TRAINED SPOTTER
NORTH SIDE OF GRAHAMLocal storm report, Apr 30, 4:20 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0419 PM HAIL GRAHAM 33.10N 98.58W
04/30/2004 1.00 INCH YOUNG TX FIRE DEPT/RESCUE
QUARTER HAIL IN DOWNTOWN GRAHAMLocal storm report, Apr 30, 4:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0445 PM HAIL 4 S BRYSON 33.10N 98.39W
04/30/2004 1.00 INCH JACK TX NWS EMPLOYEE
REPORTED 4 MILES S OF BRYSONLocal storm report, Apr 30, 5:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CDT FRI APR 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0517 PM TSTM WND GST 10 NNE MUENSTER 33.79N 97.31W
04/30/2004 60 MPH COOKE TX EMERGENCY MGR
TREES DOWN IN SIVELLE BEND COMMUNITYSpecial weather statement, Apr 30, 5:21 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 521 PM CDT FRI APR 30 2004 TXZ132-141>144-156-157-010300- BOSQUE-COMANCHE-CORYELL-HAMILTON-LAMPASAS-MILLS-SOMERVELL- 521 PM CDT FRI APR 30 2004 SEVERE THUNDERSTORM WATCH #134 REMAINS IN EFFECT FOR... BOSQUE COMANCHE CORYELL HAMILTON LAMPASAS MILLS SOMERVELL
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:10 PM CDT | Tornado Warning | FWD | Stephens | 50 min |
| Apr 30, 3:14 PM CDT | Severe Thunderstorm Warning | FWD | Young | 61 min |
| Apr 30, 3:38 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 67 min |
| Apr 30, 3:41 PM CDT | Tornado Warning | FWD | Young | 49 min |
| Apr 30, 4:01 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 59 min |
| Apr 30, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 61 min |
| Apr 30, 4:33 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 57 min |
| Apr 30, 4:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Apr 30, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 65 min |
| Apr 30, 5:00 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 60 min |
| Apr 30, 5:33 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 57 min |
| Apr 30, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 41 min |
| Apr 30, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto, Parker | 46 min |
| Apr 30, 6:41 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Parker | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.